MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R; KNEE TIBIAL INSERT POLYETHYLENE

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R; KNEE TIBIAL INSERT POLYETHYLENE
Catalog Number 02.12.0517FR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 december 2023.Lot 1900429: (b)(4) items manufactured and released on 23-may-2019.Expiration date: 2024-05-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with another similar reported event during the period of review.Additional involved implant.Batch review performed on 04 december 2023 on gmk-sphere 02.12.0517fr tibial insert fixed sphere flex size 5/17 mm r (k121416) lot 2238855: (b)(4) items manufactured and released on 10-nov-2022.Expiration date: 2027-10-30.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold without any similar reported event during the period of review.
 
Event or Problem Description
The patient had a primary surgery on (b)(6) 2023.On (b)(6) 2023, the patient came in reporting signs of an infection and the pathogen is unknown.The surgeon performed a washout and poly-swap and inserted antibiotic beads.The surgery was completed successfully.Presently, on (b)(6) 2023, another washout and poly-swap was performed.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R
Common Device Name
KNEE TIBIAL INSERT POLYETHYLENE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18272886
Report Number3005180920-2023-00971
Device Sequence Number3954464
Product Code JWH
UDI-Device Identifier07630030826863
UDI-Public07630030826863
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Catalogue Number02.12.0517FR
Device Lot Number1900429
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale